Skip to content
My WebMD Sign In, Sign Up

Announcements

Useful Links!
Help Our Community Answer Your Questions Better By Including In Your Post: Gender, Have You Been Tested For An STD Yet?
Type Of STD Tests and Results? Any Medications To Control Your STD?



Bacterial Vaginosis
avatar
An_254159 posted:
I have been diagnosed with bacterial vaginosis and have completed the full prescribed medication for it. My questions:

Is it possible that I could have gotten it from taking an oral anti fungal pill for two months? I'm thinking that if all the fungi in my body (specifically vagina) is killed, it would allow for the overgrowth of bacteria. However, I have not found B.V. to be a side effect of my anti fungal pill when searching online. The other case could be from unprotected sex with my boyfriend, which I have found through research to be a likely cause. Still, I am questioning the anti fungal pill.

I am still taking the anti fungal for another month and was also wondering if I would need to be re-tested for B.V. afterwards. After all, I didn't have any symptoms for my initial onset of B.V.
Reply
 
avatar
georgiagail responded:
Yes, it is possible. The vagina normally contains both yeast and bacteria; the presence of one tends to keep the other in check. If the level of one goes down, the result can be an overgrowth of the other.

Gail


Helpful Tips

Be the first to post a Tip!

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.